New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jazzy1
Regular Member


Date Joined Oct 2007
Total Posts : 46
   Posted 3/7/2008 2:41 PM (GMT -7)   
Hi everyone...I typically post on occasion on another board, but have a question for this one. Without getting into a long novel here are some basics...I'm 35 and have struggled with depression since I was 16. Currently I am on Zoloft 100mg and I up to 150mg about 7-10 days before "that time of the month". For about 4 months now I feel myself "slipping"..my psychiatrist said after you are on meds for awhile they could stop working. Is this true?? I have never heard this in all my years dealing with this. I have been on Zoloft for about 3 years. Could that be part of the problem?? I have also been on Prozac and Paxil. Initially my psychiatrist wanted to up to 150mg all the time, but I was hesitant (I hate taking meds, but I do). Then the next time, I asked about increasing and that's when she told me about how they can stop being effective. Any insight would be appreciated. The only person who has ever understood my depression is my DH. My family has never understood. I don't have anyone (except therapists) to talk to about it besides  my DH and I do have one good friend who "gets it". I hate feeling like this. It's a part of my life, but I still hate it when it creeps up like a bad dream. Yikes, sorry so long!! I just started and couldn't stop...
 
Thank you,
Jen

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 3/7/2008 3:26 PM (GMT -7)   
Hi Jen

Yes that is common, I had to change meds 3-4 times to get the right one. One of the main reasons that you should keep in constant contact with your doctor.

We are here for you,and we all understand... especially the " before that time of the month" UGH
Shy


Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40574
   Posted 3/7/2008 3:33 PM (GMT -7)   
Hi Jazzy,

And welcome to the depression forum. Shy is right on this one, sometimes I think we change and need a higher dose or something else. Or sometimes it is our situation changing and how we react to that. It took me a lot of different meds until I found out what was going to work for me.

I hope that you have a great day.

You are lucky to have an understanding husband, mine is too and I don't know what I would do without him.

Hugs, Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


sun3837
Regular Member


Date Joined Mar 2008
Total Posts : 45
   Posted 3/7/2008 11:20 PM (GMT -7)   
Hi Jazzy,

Shy and Karen are right. I just had to change meds because after 5 years my old medication (cipramil) stopped working. Its hard to make the change- well it is for me- but I am hopefull that the new meds (cymbalta) work better thn the old ones...
I wish you all the best and see the change as a new chance..
Love,
sun
Cymbalta 60 mg ..up to 90 mg now.. Is there hope....
Epilepsy, MDD, PCOS, insulin resistancy and had disc surgery in Jan.
P.S. I really do appologize for any spelling mistakes! (non native English speaker)


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 3/8/2008 4:04 AM (GMT -7)   

Hi there,

The effectiveness of a med can decline as your body gets used to it. 19 years is a long time to have been on AD's. Do you do therapy sessions as well? After 19 years, it could be that your body has gotten used to the medications. If you are concerned, you could always get a second opinion... Did they suggest what to change it to?

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


Jazzy1
Regular Member


Date Joined Oct 2007
Total Posts : 46
   Posted 3/8/2008 5:55 AM (GMT -7)   
Thanks everyone! I really appreciate it. I will definitely talk to my dr about my meds. Yes, I do therapy as well and see an RD for an eating disorder. I actually have not been on meds the whole time since I was 16...I was on Prozac for about 3 years and Paxil for about 1, so I did manage many years in between without meds. Thanks for your support. I may be visiting here more often :-)
 
Jen

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 3/8/2008 6:23 AM (GMT -7)   
You are very welcome Jen,and we hope to see you alot on here!
Shy


Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia


cajunbrat
Regular Member


Date Joined Feb 2006
Total Posts : 186
   Posted 3/8/2008 6:30 AM (GMT -7)   
Hi Jen, yes I have been there before. I was on Prozac for nearly 10 years when it went "kerplunk" confused I am now on a few different meds but the Cymbalta seemed to do the trick for me. I am now up to 120mg daily. I do hope that it works as well for you as it does for me. yeah All the best to you and yours!
~Kathy~

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:46 PM (GMT -7)
There are a total of 2,732,780 posts in 301,056 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
345 Guest(s), 9 Registered Member(s) are currently online.  Details
Psilociraptor, dacarte3, mtm3461, lymedriven, Fairwind, ks1905, trumpet123, NotQuiteAntonio, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer